Tuberculosis: When should one seek medical advice?
Tuberculosis Medical Advice - The symptoms of tuberculosis do not surface until it has advanced. Therefore, availing treatment before it is too late is advised.
Tuberculosis is a common infectious disease and according to current estimates, about one third of the world's population is currently infected with TB. It is a major cause of illness and death in the developing countries, especially in Africa and Asia. Many people with the disease have non-specific signs and symptoms.
Consult your doctor if you have any of the following symptoms suggestive of some significant medical problem:
- Cough for a prolonged duration (more than 3 weeks)
- Unexplained or unintended weight loss
- Fatigue, general feeling of tiredness or malaise, which lasts for more than a few days
- Prolonged or recurrent fever
- Sweating at night (significant sweating while sleeping at night even if the weather is cold) and chills
- Loss of appetite
These are some symptoms, which may be observed in tuberculosis. Having these symptoms does not mean that you have tuberculosis. Similar symptoms may be present in many other diseases. Your doctor can diagnose the cause of your symptoms and treat them accordingly.
Consult a doctor immediately if you have any of the following symptoms:
- Blood in cough (hemoptysis)
- Chest pain or pain while breathing or coughing
- Blood in your urine (hematuria)
- Symptoms of TB infection of brain such as headaches, a stiff neck, confusion, vomiting, an altered mental state, seizures and any other neurological signs and symptoms.
Who to consult
Health professionals, who can be consulted, if you think you have symptoms suggestive of TB:
- General practitioner
- Family physician
- Nurse practitioner
- Physician assistant
When to consult if you are diagnosed with TB
- If you develop side effects associated with TB medications such as itching, change in color of skin, dark yellow urine, tiredness, visual changes or excessive fatigue. Your doctor will discuss with you the possible side effects of your medications. Call your doctor immediately if you notice any side effect of the medications you are taking.
- If your symptoms do not improve after a few weeks of starting medication or worsen while you are on treatment.
Read more related articles on Tuberculosis
Source: Expert Content Mar 02, 2012
All possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; however Onlymyhealth.com does not take any liability for the same. Using any information provided by the website is solely at the viewers’ discretion. In case of any medical exigencies/ persistent health issues, we advise you to seek a qualified medical practitioner before putting to use any advice/tips given by our team or any third party in form of answers/comments on the above mentioned website.